69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Help! My hair is falling in handfuls!

6 REPLIES 6
NattieBean
Member

Re: Help! My hair is falling in handfuls!

Hi- As for severe side effects from Tam..

I was on it from 1-31-18 through 2-7-18 and was taken off due to shortness of breath and severe chest pain resembling heart attack.

You hang in there and if need be, switch doctors, ALL of them if that's what it takes for you to be heard. There are other meds available other than tam..  If you are premenopause you will need injections to shut ovaries down or have ovaies removed with the alternative to tam.

 

Prayers send your way and if you don't pray then I will send feek good vibes to the universe to be sure you are blessed with better days.  🙂  Natalie

RoadRunner
Member

Re: Help! My hair is falling in handfuls!

SusanEmily,

there are research papers that show that if you get hot flushes with tamoxifen it works better for you. I can't comment on other side effects

Guest user
Not applicable

Re: Help! My hair is falling in handfuls!

What an interesting post Susan! I am post menopausal and on Tamox because having osteopenia, AI are not an option. Where did you get the cyp2d6 done? I attend King's College in London and when I mentioned the fact that women metabolized Tamox differently my breast surgeon told me that could not be possible (???). I had found out that info researching the internet, because it took me more than one month to decide to start on Tamox and I even dropped it for a further one and a half.
I agree with you: Tamoxifen is "the golden rule" and nobody knows exactly why. Some people in this forum have opted against it. I did not dare, but I am not convinced it is doing me any good.
Besides, what sort of follow up do you get? In my case (I had radical mastectomy) all they check is my other breast. Tamoxifen will take care of the other risks (bones, mediastino, etc) they tell me...
What I believe more and more every day is that the medical establishment in general know even less about cancer than they are prepared to admit.
I am sorry I cannot offer any advice. I did do a lot of research at the moment and came up pretty empty handed.

Guest user
Not applicable

Re: Help! My hair is falling in handfuls!

I am 42, pre-menopausal and really want to go off Tamoxifen. My oncologist won't agree to let me stop taking Tam but I can't find a way of managing any of my symptoms with her or any of my other MD's: Severe depression, cognitive imparment, mood + energy reduction, hair loss, cholesterol (222 / 158), borderline metabolic syndrom dispite being athletic and following a very healthy and strict anti-cancer diet.

At what point are the side effects to Tam considered severe?

At what point do any severe side effects warrent taking oneself off of Tam?

Do we know which women will benefit from Tam? Testing for cyp2d6 only indicates who can metabolize this drug.

I am medium for cyp2d6. My Onc MD said my severe side effects (such as hair loss, cognitive changes and hot flashes) mean the patient is a better responder and has a greater likelyhood of benefiting from Tam. This statment strikes me as unsicentific and untrue...

The data for absolute risk for pre-menopausal women is 2 in 102 patients. However oncologists give Tam to all of their younger patients to catch the very few who will benefit, and to avoid getting sued. The studies used to rationalize giving Tamoxifen NASBP B-14, NASBP B-20, or the Kaiser Permanente Study did not analyze or publish data specific to younger pre-menopaual women.

I appreciate any advice and informed thoughts you can offer...

Guest user
Not applicable

Re: Help! My hair is falling in handfuls!

Thanks Jo! Will try tomorrow! I have been applying aloe vera slime (from fresh leaves) to my scalp (supposedly a miracle cure)... but it did not work for me.

Jo_BCC
Member

Re: Help! My hair is falling in handfuls!

Hi Nikiya

Could I suggest that you give the helpline here a ring and have a chat with them about this, I'm sure they'll be able to point you in the right direction for some support here.

Calls are free, 0808 800 6000, lines open again Monday morning at 9.00 a.m.

Take care
Jo, Facilitator

Guest user
Not applicable

Help! My hair is falling in handfuls!

I have been on Tamoxifen for little more than a year. From the beginning, it has affected my energy levels, my sleep, my skin and my hair. But for the last few months I am literally loosing it all!! I have very fine hair and do not dye it or damage it in any way, and I eat a healthy diet plus supplements. What can I do?
Grateful for any advice!